Alert archive / Wisconsin / Wind Chill Advisories in 2006

Wind Chill Advisory 2, NWS Milwaukee, WI

February 18, 200620 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Feb 18, 2006, 3:18 PM CST for 20 counties in Wisconsin. It took effect at Feb 18, 2006, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 3:18 PM CST (21:18 UTC)
In effect from
Feb 18, 2006, 6:00 PM CST
Expired
Feb 19, 2006, 2:45 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 182118
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CST SAT FEB 18 2006

...ONE MORE NIGHT OF BITTERLY COLD WIND CHILLS...

.ARCTIC HIGH PRESSURE WILL REMAIN OVER THE MIDDLE MISSISSIPPI
RIVER VALLEY TONIGHT. THIS WILL RESULT IN ANOTHER NIGHT OF FRIGID
TEMPERATURES COMBINED WITH WEST WINDS TO 10 MPH...TO PRODUCE
BITTERLY COLD WIND CHILL TEMPERATURES.

WIZ046-047-051-052-056>060-062>072-190530-
/O.NEW.KMKX.WC.Y.0002.060219T0000Z-060219T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
318 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

WIND CHILL TEMPERATURES WILL DROP TO 20 BELOW TO 30 BELOW ZERO
AFTER SUNSET AND CONTINUE INTO SUNDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN VERY COLD AIR TEMPERATURES...
AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL
VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO. THESE CONDITIONS
WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA...IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR
SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME WET...THEY SHOULD
BE CHANGED FOR DRY ONES.

$$
3 follow-up statements
000 
WWUS43 KMKX 190045
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CST SAT FEB 18 2006

...ONE MORE NIGHT OF VERY COLD WIND CHILLS...

.ANOTHER NIGHT OF VERY COLD TEMPERATURES IS EXPECTED. LOW
TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 4 AND 12 DEGREES
BELOW ZERO. WEST WINDS OF 5 TO 15 MPH WILL CONTINUE...WHICH WILL
PRODUCE FREQUENT WIND CHILLS FROM 15 TO 30 DEGREES BELOW ZERO
MUCH OF THE NIGHT.

HENCE A WIND CHILL ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN THROUGH 9 AM SUNDAY MORNING. 

WIZ046-047-051-052-056>060-062>072-190845-
/O.CON.KMKX.WC.Y.0002.000000T0000Z-060219T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
645 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

WIND CHILL TEMPERATURES WILL FREQUENTLY DROP TO BETWEEN 15 BELOW
AND 30 BELOW ZERO TONIGHT AND CONTINUE INTO SUNDAY MORNING. HENCE
A WIND CHILL ADVISORY WILL REMAIN IN EFFECT THROUGH 9 AM SUNDAY
MORNING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES OR LESS AT THESE
LEVELS...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING AND A WINTER HAT.

$$
MBK
000 
WWUS43 KMKX 190311
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CST SAT FEB 18 2006

...ONE MORE NIGHT OF VERY COLD WIND CHILLS...

.ANOTHER NIGHT OF VERY COLD TEMPERATURES IS EXPECTED. LOW
TEMPERATURES ARE EXPECTED TO DROP TO BETWEEN 5 AND 13 DEGREES
BELOW ZERO. WEST WINDS OF 5 TO 15 MPH WILL CONTINUE...WHICH WILL
PRODUCE FREQUENT WIND CHILLS FROM 15 TO 30 DEGREES BELOW ZERO MUCH
OF THE NIGHT.

HENCE A WIND CHILL ADVISORY REMAINS IN EFFECT FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN THROUGH 9 AM SUNDAY MORNING.

WIZ046-047-051-052-056>060-062>072-191115-
/O.CON.KMKX.WC.Y.0002.000000T0000Z-060219T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
911 PM CST SAT FEB 18 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR
ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LOW TEMPERATURES ARE
EXPECTED TO DROP TO BETWEEN 5 AND 13 DEGREES BELOW ZERO. WEST
WINDS OF 5 TO 15 MPH WILL CONTINUE...WHICH WILL PRODUCE FREQUENT
WIND CHILLS FROM 15 TO 30 DEGREES BELOW ZERO MUCH OF THE NIGHT.

FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 30 MINUTES OR LESS AT
THESE LEVELS...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING AND A WINTER HAT.

$$
MBK
000 
WWUS43 KMKX 190845
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 AM CST SUN FEB 19 2006

...WIND CHILL ADVISORY IS CANCELED...

.LIGHT WINDS BELOW 10 MILES PER HOUR WILL CONTINUE THROUGH THE
REST OF THIS MORNING AND WIND CHILLS WILL REMAIN AT OR ABOVE
MINUS 20 DEGREES. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELED.

WIZ046-047-051-052-056>060-062>072-190945-
/O.CAN.KMKX.WC.Y.0002.000000T0000Z-060219T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
245 AM CST SUN FEB 19 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELED
THE WIND CHILL ADVISORY. 

$$

EISE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 2:00 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 18, 2:00 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CST SAT FEB 18 2006

.DISCUSSION...FCST FOCUS ON COLD MAX/MIN TEMPS AND WIND CHILLS
TONIGHT AND SUNDAY.

CORE OF COLDEST 850MB TEMPS MOVING OFF.  HOWEVER WITH THE COLD TEMPS
LATE THIS AFTERNOON EXPECT LOWS TO DROP BELOW GFS MOS. THEN QUESTION
IS HOW MUCH WINDS WILL DECOUPLE.  NAM SOUNDINGS SHOW MUCH WIND THAN
MOS VALUES.  IF WINDS DECOUPLE TEMPS WILL FALL MORE...BUT IF WINDS
STAY UP WIND CHILLS WILL GO TO NEAR 25 BELOW.  WITH WIND CHILSS
EXPECTED IN THE 20 TO 25 BELOW RANGE EITHER WAY...DECIDED ON A WIND
CHAILL ADVISORY...EVEN THOUGH SOME AREAS MAY DECOUPLE AT TIMES.
OTHER AREAS...NEAR THE LAKE AND IN HIGHER TERRAIN WILL HAVE THE
HIGHER WIND SPEEDS.

WILL SLOW MODERATION OF TEMPS A BIT FROM MOS VALUES SINCE UPSTREAM
MAX TEMPS STILL VERY COLD...AND DUE TO SNOWCOVER.

MODELS HAVING TIMING PROBLEMS ON SEVERAL WEAK SHORT WAVES...BUT IN
GERNERAL SHORTWAVES MAINLY IN NORTHERN STREAM...OR IN THE CASE OF
MID WEEK TO THE SOUTH.  WITH LIMITED MOISTURE WILL KEEP FORECAST
DRY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY FROM 6PM THIS
EVENING UNTIL 9 AM CST SUNDAY FOR
WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-
WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-
WIZ071-WIZ072.

&&

HENTZ
Hazardous weather outlook, Feb 18, 12:00 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CST SAT FEB 18 2006

WIZ046-047-051-052-056>060-062>072-191100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1200 PM CST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO WILL CONTINUE THIS
AFTERNOON AND TONIGHT.  BE PREPARED IF YOU MUST BE OUTDOORS AND MAKE
SURE YOU COVER EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR LIGHT SNOW IS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LMZ643>646-665-191100-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1200 PM CST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.
FOR WESTERLY WINDS OF 15 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR GUSTY WINDS SUNDAY THROUGH
MONDAY.

GEHRING

Nearby

Wind Chill Advisories in Wisconsin, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.